Alert archive / Massachusetts / Flash Flood Warnings in 2023

Flash Flood Warning 65, NWS Boston/Norton, MA

September 11, 2023Worcester County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Sep 11, 2023, 7:22 PM EDT for Worcester County, Massachusetts. It was in force for 13 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2023, 7:22 PM EDT (23:22 UTC)
Expired
Sep 12, 2023, 8:00 AM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Emergency
Flash flood emergency
Damage threat
Catastrophic
Flood severity
None

County Worcester County, MA

The radar

The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 7:34 PM EDTFLOODLeominster, MACulvert at Pleasant St and Colburn St has washed out the foundation of house, Residents evacuated. Relayed by amateur radio.
Sep 11, 8:00 PM EDTFLOODLeominster, MARoute 2 near Route 12 closed due to flooding. Relayed by amateur radio.
Sep 11, 8:01 PM EDTFLOODLeominster, MAPond St and Pleasant St, a sink hole has formed and the water rushing in has washed away part of the road.
Sep 11, 8:40 PM EDTFLOODLeominster, MARoute 117 has a section of road buckled.
Sep 11, 9:30 PM EDTFLOODLeominster, MAMultiple reports of home evacuations. Including a trailer park of 30 people on Central Street.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2023-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2023-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WGUS51 KBOX 112322
FFWBOX
MAC027-120230-
/O.NEW.KBOX.FF.W.0065.230911T2322Z-230912T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
722 PM EDT Mon Sep 11 2023

...FLASH FLOOD EMERGENCY FOR LEOMINSTER...

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Northeastern Worcester County in central Massachusetts...

* Until 1030 PM EDT.

* At 722 PM EDT, emergency management reported thunderstorms 
  producing heavy rain in Leominster, roadways being washed out and 
  flood waters entering homes and business. Between 3 and 5 inches 
  of rain have fallen. The expected rainfall rate is 2 to 4 inches 
  in 1 hour. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  This is a FLASH FLOOD EMERGENCY for Leominster. This is a 
  PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
           HIGHER GROUND NOW! Life threatening flash flooding of
           low water crossings, small creeks and streams, urban
           areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Leominster, Fitchburg, Lunenburg, Lancaster, Sterling, 
  Westminster, Shirley and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4260 7185 4261 7167 4258 7167 4255 7168
      4254 7168 4253 7168 4253 7166 4244 7169
      4244 7190

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

Dooley
2 follow-up statements
099 
WGUS51 KBOX 120154
FFWBOX
MAC027-121200-
/O.EXT.KBOX.FF.W.0065.000000T0000Z-230912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
954 PM EDT Mon Sep 11 2023

...FLASH FLOOD EMERGENCY FOR LEOMINSTER...

The National Weather Service in Norton has extended the

* Flash Flood Warning for...
  Northeastern Worcester County in central Massachusetts...

* Until 800 AM EDT Tuesday.

* At 954 PM EDT, emergency management reported thunderstorms 
  producing heavy rain in emergency manager reports roadways being 
  washed out and flood waters entering homes and business. . Between 
  6 and 9 inches of rain have fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  This is a FLASH FLOOD EMERGENCY for Leominster. This is a 
  PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Emergency management reported.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
           HIGHER GROUND NOW! Life threatening flash flooding of
           low water crossings, small creeks and streams, urban
           areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Leominster, Fitchburg, Lunenburg, Lancaster, Sterling, 
  Westminster, Shirley and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4260 7185 4261 7167 4258 7167 4255 7168
      4254 7168 4253 7168 4253 7166 4244 7169
      4244 7190

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

kp
279 
WGUS71 KBOX 121155
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
755 AM EDT Tue Sep 12 2023

MAC027-121205-
/O.EXP.KBOX.FF.W.0065.000000T0000Z-230912T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Worcester MA-
755 AM EDT Tue Sep 12 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING FOR 
NORTHEASTERN WORCESTER COUNTY...

Torrential rains which resulted in severe flooding in Leominster 
have ended, although flooding impacts continue. As impacts continue, 
please continue to heed remaining road closures and follow 
instructions from local officials.

LAT...LON 4260 7185 4261 7167 4258 7167 4255 7168
      4254 7168 4253 7168 4253 7166 4244 7169
      4244 7190

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:01 PM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 11, 3:01 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
301 PM EDT Mon Sep 11 2023

.SYNOPSIS...
Low pressure in the southern coastal waters will bring rounds of
showers and embedded thunderstorms capable of heavy rain through
early tonight. Overcast skies with fog is expected on Tuesday as
high pressure over Maine briefly builds in. A frontal system
interacting with subtropical moisture will bring soaking rains
to parts of southern New England Wednesday. Much drier and more
seasonable weather then arrives for Thursday into at least
Friday, although Hurricane Lee still could make a closer pass
late this week or next weekend. Increasing surf and rip currents
are likely to begin around Tuesday and continue into the
weekend, although there is low confidence in any other impacts.
Refer to the latest forecasts on Hurricane Lee from the National
Hurricane Center.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
245 PM Update:

Key Points:

* Slow-moving showers with embedded t-storms to produce periods of
  heavy rain and potential urban and poor drainage street flooding
  through 9 PM, greatest risk in the Hartford, Worcester, Providence
  to Metrowest/Greater Boston corridors.

* Impacts to the Monday PM commute expected. Localized rapid-onset
  flooding possible.

Weak area of low pressure in coastal eastern NJ extends a
stationary frontal boundary seen as a windshift/local
convergence zone from southern CT into central RI and SE MA.
This is helping to focus more numerous showers and embedded
t-storms along its extent. While scattered lighter showers are
evident in radar mosaic imagery across northern and western MA,
the greatest risk for showers and thunderstorms capable of heavy
rain appears to be aligned on this existing area of localized
convergence. This feature stands to lift slowly northward late
this afternoon to early evening near or into some of our major
metropolitan areas during the PM rush. It's a pattern that may
lead to repeated rounds of showers and embedded t- storms, one
in an environment of high warm cloud depths favoring efficient
rainfall production in even showers. Soils are highly saturated
from recent rains and some areas (e.g. Providence/Cranston) saw
flooding just yesterday. So the risk for reduced visibilities
and heavy rain capable of street flooding will exist anywhere
along the Flood Watch area, but especially aligned in vicinity
of the Hartford-Worcester- Providence-Metrowest/Greater Boston
corridor. That rains may be fairly persistent/redeveloping may
lead to street flooding, and we can't rule out localized flash
flooding in isolated to scattered instances especially in areas
that have been harder- hit over the last 2 to 3 days. Potential
exists for local amts up to 3 inches of rain in any areas that
see persistent, heavy downpours.

Flood Watch continues in effect until late evening with no
changes made in time or location(s) from the mid-morning
expansion. Trend will be for showers and embedded storms to
collapse/shift southeast after the PM commute into the mid-
evening hours along with a decrease in overall intensity.

While rain chances trend more intermittent/spotty by late
evening and into the remainder of the overnight, stratus and fog
spreads back in westward. Fog may become rather widespread given
light NE flow, saturated ground and that most areas would have
experienced recent rain. It's not yet certain if this situation
would rise to the level of needing either fog statements or
dense fog advisories but it is a favorable setting for fog to
develop overnight.

Temperatures only to fall a few degrees from current values,
into the mid 60s to around 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
245 PM Update:

Tuesday and Tuesday Night:

The weak area of low pressure bringing the more active weather
for this aftn and early tonight will have moved into the waters
well east of Cape Cod early Tue. However sfc ridging building
down coastal ME and NH will maintain onshore flow on modest NE
winds; models showing a lot of lower level RH trapped in the
lowest few km of atmosphere across much of central and eastern
sections of Southern New England. While any early-day fog should
dissipate by 10 AM, what will not will be a blanket of overcast
stratus, the net effect being little if any significant warming
despite still continued humid weather. Though there may be
intermittent and much lighter showers around in this blanket of
gray stratus clouds, Tuesday is a relative dry day of sorts
compared to recent conditions. Rain amts should be less than a
tenth of an inch in any one area. High temps were on the lower
end of guidance, using some of the higher-res NAM and a blend of
short- term guidance to bring highs in the low to mid 70s for
most of central and eastern MA and RI. Further west, there is
some optimism for more cloudy breaks into Tolland and Hartford
Counties and into western MA, with highs reaching the middle to
upper 70s.

Easterly flow continues into Tuesday evening, which will
maintain low clouds and possible development of foggy areas;
however it may not be as widespread as forecast conditions
tonight. Increasing height falls later in the overnight to early
Wed associated with frontal system bringing another round of
more active weather for Wed brings about an increase in PoP from
sub- mentionable to high chance range into our western counties.
However the bulk of rains should hold until well into Wed. Lows
mainly in the 60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...

* Wet weather returns with soaking rain and thunderstorms
  Wednesday.

* Dry weather and seasonable temperatures expected Thursday and
  Friday, but we continue to monitor Hurricane Lee into this
  weekend. It remains unknown whether it will directly impact
  New England.

* Increasing rip current risk and high surf continues into part
  of next weekend on beaches with southern and southeast
  exposures.

An approaching cold front Wednesday should result in another day
of showers and thunderstorms, with locally heavy rainfall. This
front should move offshore sometime Wednesday night into
Thursday.

The main issue with this portion of the forecast remains the
ultimate track of Hurricane Lee. This will be greatly influenced
by the evolution of a mid level trough over SE Canada and the
Great Lakes. Lots of uncertainty remains in the details, which
will be important. Please keep in mind that this is a forecast
4-5 days in the future. it remains too early to focus on the
specifics. This is the plan and prepare for possibilities phase
of the forecast. Those details and expected impacts for southern
New England will come into better focus towards mid week. Stay
tuned to the latest forecasts from the National Hurricane Center
for late this week into this weekend.

Above normal temperatures expected Wednesday, then trending to
near to slightly below normal late this week into this weekend.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18Z TAF Update:

Through 00z Tue: Moderate confidence.

Generally lower (MVFR-LIFR categories) from ORH east with MVFR-
VFR conditions BAF-BDL initially; however increasing coverage of
SHRA/+SHRA into a SW to NE linear-oriented fashion, mainly in
the BOS, ORH, PVD, BDL and perhaps BED areas through 00z.
Embedded TS possible although would be the exception vs rule but
included as a TEMPO mention. E to NE winds 4-6 kt, although
ESE/SE winds 4-8 kt PVD and SE MA airports.

Tonight: Moderate confidence.

MVFR-LIFR early with likely ongoing SHRA/embedded TS moving ESE
00-03z while weakening as it does so. While rain generally
diminishes in coverage/intensity, with it will be the return of
stratus and fog at IFR to LIFR levels settling in; expanding
soonest eastern areas and a few hrs later toward western
airports. Reduced confidence in the exact timing. NE winds 3-6
kt, calm at times.

Tuesday and Tuesday Night: Moderate confidence.

While fog dissipates, IFR to LIFR ceilings likely central and
eastern airports for most of the time. May see some 1-category
improvement in categories for BAF-BDL but not likely any higher
than MVFR. Spotty, light SHRA during the day. Period of steadier
rains arrives late overnight to early Wed AM. NE to E winds 4-8
kt.

KBOS TAF...Moderate confidence in TAF. MVFR/IFR thru about 19z,
with increasing coverage and intensity of rain showers during
the 19-23z period which should bring lowering ceilings to IFR
levels and steady/heavy rain with visbys 1-3 SM. TS possible in
same timeframe. Rain gradually shifts southeast ~00-03z Tue
although NE winds will draw LIFR stratus and fog back in. Light
NE winds.

KBDL TAF...Moderate confidence in TAF. OVC VFR/MVFR with
increasing coverage and intensity of rain showers during the
19-23z period, bringing lowering ceilings and steady/heavy rain
with visbys 1-3 SM. Rain gradually shifts SE 23-00z although w/
fog and stratus at IFR/LIFR levels. Light north winds.

Outlook /Wednesday through Saturday/...

Wednesday: Mainly MVFR, with local IFR possible. SHRA likely,
slight chance TSRA.

Wednesday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA, slight chance TSRA.

Thursday: VFR. Breezy. Slight chance SHRA.

Thursday Night: VFR. Breezy.

Friday: VFR. Windy with areas of gusts up to 30 kt.

Friday Night: VFR. Strong winds with gusts up to 45 kt. Slight
chance SHRA.

Saturday: VFR. Strong winds with gusts up to 55 kt. Chance
SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

245 PM Update:

Overall high confidence.

For this afternoon and tonight: Mainly E winds around 10 kt (NE on
northern waters, ESE/SE on the southern waters) tonight. Seas 2-4 ft
on most waters. Main risk for mariners is patchy fog (locally dense)
through overnight and showers and t-storms this afternoon into
evening.

For Tue and Tue night: Winds become NE to E around 10 kt, seas
continue mainly around 2 to 4 ft, though an outside chance of a 5 ft
wave is possible on the far outer waters by early Wed AM. Fog may
continue on the waters through Tue night.

Outlook /Wednesday through Saturday/...

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers, slight chance of thunderstorms.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 11 ft.

Friday Night: Moderate risk for gale force winds with gusts up
to 45 kt. Rough seas up to 17 ft. Slight chance of rain
showers.

Saturday: Moderate risk for storm force winds with gusts up to
55 kt. Rough seas up to 20 ft. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 2 AM EDT Tuesday for CTZ002>004.
MA...Flood Watch until 2 AM EDT Tuesday for MAZ004>007-012>021-026.
RI...Flood Watch until 2 AM EDT Tuesday for RIZ001>007.
MARINE...None.

&&

SYNOPSIS...Belk/Loconto
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...Belk
AVIATION...Belk/Loconto
MARINE...Belk/Loconto

In the hours before

Local storm report, Sep 11, 6:15 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
615 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     Flood            1 NE Pawtucket          41.88N 71.37W
09/11/2023                   Providence         RI   Amateur Radio

            Car stuck in flood waters near Armisticle
            Blvd at McHale Ct.

&&
Local storm report, Sep 11, 6:29 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
629 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Flood            2 SE West Springfield   42.11N 72.62W
09/11/2023                   Hampden            MA   Amateur Radio

            Cars stuck in street flooding on Carando
            Drive and Weston St.

&&
Local storm report, Sep 11, 6:34 PM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
634 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     Flood            3 NNE Agawam            42.10N 72.60W
09/11/2023                   Hampden            MA   Amateur Radio

            Liberty St near the plaza area is flooded to
            an estimated 1 foot.

&&
Local storm report, Sep 11, 6:44 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
644 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Flood            3 WSW Springfield       42.10N 72.59W
09/11/2023                   Hampden            MA   Fire Dept/Rescue

            Estimated 3 feet of water in basement along
            El Paso St. Blunt Park Rd impassable with 2
            cars stuck in flooding to drivers door.
            Carew St near the Chicopee line, road closed
            with an estimated 4 feet of flooding.
            relayed by amateur radio.

&&
Local storm report, Sep 11, 6:59 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
659 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     Flood            1 SSW Chicopee          42.16N 72.58W
09/11/2023                   Hampden            MA   Law Enforcement

            East Main St at Broadway St flooded and
            impassable relayed by amateur radio.

&&
Local storm report, Sep 11, 7:11 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
711 PM EDT Mon Sep 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     Flood            2 SW Ludlow             42.15N 72.52W
09/11/2023                   Hampden            MA   Amateur Radio

            Cars stuck in flooded water on Page
            Boulevard and Berkshire Avenue. Tapley
            street impassable from St. James to Bay St
            I291 exit 5 ramp flooded and impassible with
            an estimated 5 feet of water. Mass Pike exit
            51 to I291 closed due to flooding Relayed by
            amateur radio.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:00 AM EDTFlood WatchBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more23 hr
Sep 11, 7:05 AM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth3 hr
Sep 11, 1:51 PM EDTSpecial Weather StatementBOXBristol, Norfolk, Plymouth54 min
Sep 11, 2:11 PM EDTSpecial Weather StatementBOXMiddlesex64 min
Sep 11, 2:52 PM EDTSpecial Weather StatementBOXBristol, Norfolk53 min
Sep 11, 3:38 PM EDTSpecial Weather StatementBOXWorcester67 min
Sep 11, 3:54 PM EDTSpecial Weather StatementBOXBristol, Plymouth66 min
Sep 11, 4:10 PM EDTFlash Flood WarningBOXBristol, Norfolk, Worcester3 hr
Sep 11, 5:11 PM EDTFlash Flood Warning Considerable damage threatBOXBristol, Norfolk, Worcester3 hr
Sep 11, 5:17 PM EDTFlash Flood WarningBOXMiddlesex, Worcester6 hr
Sep 11, 5:23 PM EDTSpecial Weather StatementBOXWorcester52 min
Sep 11, 5:31 PM EDTSpecial Weather StatementBOXPlymouth59 min
Sep 11, 5:44 PM EDTSpecial Weather StatementBOXHampden, Hampshire61 min
Sep 11, 5:51 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Worcester5 hr

Nearby

Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.